View Full Version : There must be something in that Wilshire crap


Kimbosqueak
12-05-15, 06:05 AM
That is causing it to be ineffective and loaded with side effects. I was on Wilshire last year and had nothing but issues on it. After a long search, I was on mallinckrodt for 9 months before the only pharmacy in my HMO's network that was able to order it suddenly told me they were no longer able to order it for me. Before that, they always had some sitting in stock with my name on it. I decided to try other network pharmacies and found one farther away that said they would order it. After a week long wait, I saw Wilshire tabs in the bottle when I clearly stated mallinckrodt. I asked them to do it again; in the meantime, I am forced to take the plentiful leftover Wilshire I have left.

At first, they seemed to work, but gave me the runs within 20 minutes of the very first dose. I tried a smaller dose, which just made me tired. They worked well enough for a week, but now the same thing is happening again. All side effects and no help whatsoever. Today has been the worst day so far. 9 hours after the second dose, I am still very dizzy and have tingling and muscle spasms. I do not see sleep in the near future.

Ingredients for 10 mg tablets
Mallinckrodt: microcrystalline cellulose, povidones, silicon dioxide, stearic acid
Barr: calcium sulfate, silicon dioxide, maltodextrin, sucrose, corn starch, magnesium stearate, microcrystalline cellulose, FD&C Red NO. 40, aluminum oxide, FD&C Yellow NO. 6
Wilshire: silicon dioxide, crospovidone, microcrystalline cellulose, stearic acid, FD&C Red NO. 40, FD&C Yellow NO. 6, FD&C Blue NO.2

Which ingredients do you think could be causing Wilshire and Barr to be so bad for so many of us. For me, Barr wasn't a problem, just not very potent and occasionally made me tired. I would still take it any day over Wilshire's poison. Why are pharmaceutical companies allowed to mess with medications like this?

This is the first night in a little while that I've had to take my restoril. Gotta go take it now...

Kimbosqueak
12-05-15, 06:09 PM
I wonder how much l-amphetamine this medication contains compared to the others. If it's l-amp contamination rather than one of the inactive ingredients, then Wilshire dex would have to have more than Adderall! If there is indeed contamination, that is jut wrong on so many levels as it pretty much defeats the purpose of this medication.

This stuff is really making me feel crummy when I have finals starting in two days! This is the absolute worst time for my regular pharmacy to just up and quit.

namazu
12-05-15, 08:10 PM
I'm sorry you're feeling icky and at a really inconvenient time relative to finals.

I haven't tested it chemically or anything, but it seems unlikely to me that there would be l-amphetamine contamination of your dextroamphetamine. (Not impossible, but unlikely.)

That said, if you're experiencing adverse effects that you believe are attributable to the Wilshire dex, report it to the FDA here (http://www.fda.gov/Safety/MedWatch/default.htm).

Someone unfortunately always has to be the first to get a crummy batch, if that's what it is.

I wonder if you could be hypersensitive to one of the colorings...?

adhdseeker
12-05-15, 11:42 PM
I am sort of new to Dexedrine and took my regular dose this morning but feel a combination of dizzy and disorientation that is totally new to me. I can't really do anything. I took IBProphen (sp?) but it didn't help. It FEELS like a side effect but strange since I've never had it before despite being on the same medication as always. .. Weird.

Kimbosqueak
12-06-15, 03:37 PM
I'm sorry you're feeling icky and at a really inconvenient time relative to finals.

I haven't tested it chemically or anything, but it seems unlikely to me that there would be l-amphetamine contamination of your dextroamphetamine. (Not impossible, but unlikely.)

That said, if you're experiencing adverse effects that you believe are attributable to the Wilshire dex, report it to the FDA here (http://www.fda.gov/Safety/MedWatch/default.htm).

Someone unfortunately always has to be the first to get a crummy batch, if that's what it is.

I wonder if you could be hypersensitive to one of the colorings...?

I was referring more to a general contamination as many others have speculated about on this forum before. It could be an individual thing, but I've had two bottles in total. I was thinking I may be sensitive to one of the dyes. Crospovidone is also suspect. I'm definitely not the first to get a bad batch as it seems many people have issues with this manufacturer, but I'll see if reporting it will make a difference.

Adhdseeker, I assume you're on Wilshire? The side effects suddenly appearing after a while happened to me too the first time I was on it and just started happening again. I highly suggest you try getting the Mallinckrodt pills if you are able to find a pharmacy that can get it for you. They have the least inactive ingredients and are less likely to cause side effects like this. Btw, are you trying to say ibuprofen?